Volume 15, issue 1 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The topology of toric symplectic manifolds

Dusa McDuff

Geometry & Topology 15 (2011) 145–190
Abstract

This is a collection of results on the topology of toric symplectic manifolds. Using an idea of Borisov, we show that a closed symplectic manifold supports at most a finite number of toric structures. Further, the product of two projective spaces of complex dimension at least two (and with a standard product symplectic form) has a unique toric structure. We then discuss various constructions, using wedging to build a monotone toric symplectic manifold whose center is not the unique point displaceable by probes, and bundles and blow ups to form manifolds with more than one toric structure. The bundle construction uses the McDuff–Tolman concept of mass linear function. Using Timorin’s description of the cohomology algebra via the volume function we develop a cohomological criterion for a function to be mass linear, and explain its relation to Shelukhin’s higher codimension barycenters.

Keywords
toric symplectic manifold, monotone symplectic manifold, Fano polytope, monotone polytope, mass linear function, Delzant polytope, center of gravity, cohomological rigidity
Mathematical Subject Classification 2000
Primary: 14M25, 53D05
Secondary: 52B20, 57S15
References
Publication
Received: 9 June 2010
Revised: 29 September 2010
Accepted: 15 November 2010
Published: 30 January 2011
Proposed: Leonid Polterovich
Seconded: Yasha Eliashberg, Frances Kirwan
Authors
Dusa McDuff
Mathematics Department
Barnard College
Columbia University
MC4410
3009 Broadway
New York NY 10027
USA
http://www.barnard.edu/mcduff/index.htm